Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 29, 2014, 12:57:07 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 632257
  • Total Topics: 47876
  • Online Today: 259
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: HIV and Kidneys (not the meds)  (Read 1379 times)

0 Members and 1 Guest are viewing this topic.

Offline Maestro

  • Member
  • Posts: 225
HIV and Kidneys (not the meds)
« on: September 13, 2006, 04:03:27 PM »
OK.  So today my Uncle started the old falling asleep in his chair trick again.  Last time this happened, it was the start of his kidneys function going way down.  So after a stay in the hospital they changed him from Viread to Invirase and said he would be fine. 

His kidneys went south about 3 months ago, then he rehabed, and it repeated itself 2 weeks ago.  Could this be a function of HIV rather than the meds?

He was taking Viread for 7 years and never had any kidney issues.  Is there a cumulative effect?  I'm not doctor, but if this turns out to be kidney trouble again, then it appears to me that it is independent of the meds.

His poor body has taking SUCH a beating over the last 3 months.  It is hard for us to stay positive.  I am going to keep an eye on him and if this falling asleep thing continues then we are going back to the hospital. 

Thanks
M

Offline anniebc

  • Member
  • Posts: 5,937
  • AM member since 2003
Re: HIV and Kidneys (not the meds)
« Reply #1 on: September 13, 2006, 05:19:31 PM »
Hi Maestro

Only the doctor can determine if your Uncle is having problems again, kidney problems can usually be treated with plenty of fluid intake and anitbiotics..but he needs to take the whole course, otherwise the anitibiotics won't do their job.
If a sever infection is present then it may be hospital for him again so they can administer Intravenous antibiotics as well as fluids...sorry I can't be of more help, but he really needs to see his Doc, and take a list of all the meds he is on at the moment with you..including non-HIV meds.
I suffered from Kidney stones a few years back but it was becasue of the HIV meds I was on at the time.

Hope you get things worked out.

Take care
Jan :)

Prevention
-----------------------------------------------------------------------
Never knock on deaths door..ring the bell and run..he really hates that.

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: HIV and Kidneys (not the meds)
« Reply #2 on: September 13, 2006, 05:27:07 PM »
HIV-associated nephropathy is common among HIV-positive people in Africa, with recent studies showing rates of between 25 and 50% in Kenya and Uganda. It is less common it white folks from Europe, but happens.

Kidney disease is also more common in people with low CD4 counts, and people on Septrim/Bactrim to prevent PCP etc (perhaps one n the same there). Bacterial kidney infections are notoriously hard to eliminate and easy to get via the urinal tract.

Chin up, he will get better, I hope.

- matt
"The object is to be a well patient, not a good patient"

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: HIV and Kidneys (not the meds)
« Reply #3 on: September 13, 2006, 07:38:54 PM »
M,

Yes, please do keep an eye on him, but also keep in mind that he may just be tired. Many people with hiv suffer from fatigue and it can come and go with no apparent rhyme or reason. Also, make sure he's drinking plenty of water and/or fruit juices instead of pop or other caffeinated beverages.

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline Maestro

  • Member
  • Posts: 225
Re: HIV and Kidneys (not the meds)
« Reply #4 on: September 14, 2006, 09:18:33 AM »
Ann,

He definetly suffers from HIV fatigue, but last time the kidneys gave him trouble it was different. 

Speaking of drinking.  He refuses to drink water.  He drinks (no kidding) probably 12 + cans of diet soda a day.  Never eats breakfasts.  Doesn't eat healthy.  Basically takes no care of himself and thinks the meds are all he needs.

He is also easily confused.  The doc told me to look for extreme thirst and confusion so I keep an eye out.  I might be over reacting, but last time this happened, he almost died!  I will keep you up to date.

Thanks
M

Offline Cheetara74

  • Member
  • Posts: 46
Re: HIV and Kidneys (not the meds)
« Reply #5 on: September 14, 2006, 04:16:21 PM »
I'm prone to getting kidney infections all the time and it sucks.  I drink tons of water and cranberry juice to help prevent it.  I, too, suffer from HIV fatigue.   Maestro, I hope your Uncle's health improves.  I understand what he is going through.  I have been in the hospital a million times over.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.